WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM TI CERVICAL SPINE LOCKING SCREW 16MM; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Back to Search Results |
| Model Number |
04.617.816 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient height reported as (b)(6) centimeters.Additional product code: kwq.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon performed a c5-c6 anterior cervical discectomy and fusion (acdf) to the patient and everything went well with implanting a sterile zero-p implant 8mm height lordotic innerbody graft and placed the final screw that was directed into the left side of the c5 vertebral body.The titanium (ti) cervical spine locking screw stripped and was removed.A new titanium cervical spine locking screw was placed in the same hole and was seated to the depth where it was supposed to thread to the plate in the zero-p plate, but the plate would not accept the screw.The second titanium cervical spine locking screw was removed from the final hole in the plate and attempted to create a new pathway / trajectory for the screw using an angled awl from the zero-p instruments and followed it with a (third) new screw.Again, the plate would not accept the third titanium cervical spine locking screw, so the surgeon chose to remove the entire construct and replace the construct with a new 8mm zero-p innerbody implant with four (4) new 16mm ti locking screws.The final graft was placed and the surgeon successfully placed the four screws without issue.Then when he went to final tighten the screws with torque limiting attachment, the attachment would not torque, so he used another attachment from the set.There were fragments generated and were removed easily without additional intervention, but it is unknown which implant the fragments came from.There was a surgical delay of twenty-five (25) minutes.Procedure outcome was successfully completed with no patient consequence.Concomitant medical products reported: angled awl (part/lot unknown, quantity 1).This report is for a 3.0mm cervical spine locking screw.This is report 3 of 7 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated concomitant devices list.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Concomitant device reported: unknown angled awl (part # unknown, lot # unknown, quantity # 1), peek 8 (part # peek 8, lot # 9732401, quantity # 1).
Event or Problem Description
Update 4/15/2019: it was reported that on (b)(6) 2019, the surgeon performed a c5-c6 anterior cervical discectomy and fusion (acdf) to the patient and everything went well with implanting a sterile zero-p implant 8mm height lordotic interbody graft and placed the final screw that was directed into the left side of the c5 vertebral body.The titanium (ti) cervical spine locking screw stripped and was removed.A new titanium cervical spine locking screw was placed in the same hole and was seated to the depth where it was supposed to thread to the plate in the zero-p plate, but the plate or screw would not accept the screw.The second titanium cervical spine locking screw was removed from the final hole in the plate and attempted to create a new pathway / trajectory for the screw using an angled awl from the zero-p instruments and followed it with a (third) new screw.Again, the plate would not accept the third titanium cervical spine locking screw, so the surgeon chose to remove the entire construct and replace the construct with a new 8mm zero-p interbody implant with four (4) new 16mm ti locking screws.The final graft was placed and the surgeon successfully placed the four screws without issue, then when he went to final tighten the screws with torque limiting attachment, the attachment would not torque, so he grabbed used an another attachments from the set.There were fragments generated and were removed easily without additional intervention.There was a surgical delay of twenty-five (25) minutes.Procedure outcome was successfully completed with no patient consequence.Concomitant device reported: unknown angled awl (part # unknown, lot # unknown, quantity # 1), peek 8 (part # unknown, lot # unknown, quantity # 1).This complaint involves eight (8) devices.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: updated event description provided for reporting.H3, h4, h6: dhr review: it was not performed as lot number of device is unknown.H3, h6: investigation summary background: it was reported that on (b)(6) 2019, the surgeon performed a c5-c6 anterior cervical discectomy and fusion (acdf) to the patient and everything went well with implanting a sterile zero-p implant 8mm height lordotic interbody graft and placed the final screw that was directed into the left side of the c5 vertebral body.The titanium (ti) cervical spine locking screw stripped and was removed.A new titanium cervical spine locking screw was placed in the same hole and was seated to the depth where it was supposed to thread to the plate in the zero-p plate, but the plate or screw would not accept the screw.The second titanium cervical spine locking screw was removed from the final hole in the plate and attempted to create a new pathway / trajectory for the screw using an angled awl from the zero-p instruments and followed it with a (third) new screw.Again, the plate would not accept the third titanium cervical spine locking screw, so the surgeon chose to remove the entire construct and replace the construct with a new 8mm zero-p interbody implant with four (4) new 16mm ti locking screws.The final graft was placed and the surgeon successfully placed the four screws without issue, then when he went to final tighten the screws with torque limiting attachment, the attachment would not torque, so he grabbed used an another attachments from the set.There were fragments generated and were removed easily without additional intervention.There was a surgical delay of twenty-five (25) minutes.Procedure outcome was successfully completed with no patient consequence.This complaint involves eight (8) devices.Flow: device interaction/ functional.Visual inspection: six titanium (ti) cervical spine locking screw were received with unknown lot numbers.All six screws cannot be distinguished as the batch/ lot number were not printed on the devices.Visual observations revealed that all of them were in stripped condition.Functional testing: all of them were tried to mate with the received zero- p plate.It was fitting/assembling properly to the mating device.However, received devices are found to be stripped which may have caused the issues in assembling during surgery.Document/ specification review: se_107436 rev d.Investigation conclusion: the exact cause is unknown.It is likely that the complaint condition occurred due to the stripped condition of screws and mating device's holes.It is also possible that the complaint condition occurred due to the off-axis screw insertions.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11: concomitant device reported: unknown angled awl (part # unknown, lot # unknown, quantity # 1), peek 8 (part # unknown, lot # unknown, quantity # 1).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.